# SDR CA120223006

- Difficulty date: January 28, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 22,784 hours
- Engine: Lyc T5317A
- System (JASC): 5302 · Rotorcraft Tail Boom
- Part: Cap
- Part number: 205030207005
- Condition: Fractured
- Location: Tail Boom
- Stage of operation: IN
- How discovered: 9
- Nature of condition: D
- Precautionary procedure: K

## Discrepancy

(CAN) FAILURE OF CAP, IN ORDER TO EXAMINE THE FRACTURE SURFACE OF A STRUCTURAL LONGERON, HERE-IN REFERRED TO AS A CAP. THE CAP, PN 205-030-207-005 AND THE ASSOCIATED TAILBOOM ATTACHMENT FITTING, PN 205-030-767-005, WERE SUBSEQUENTLY SENT TO FOR EXAMINATION AND ANALYSIS OF THE FRACTURE. THE FATIGUE ORIGIN WAS FROM THE 2 FORWARD MOST HOLES.  THE FATIGUE PROGRESSED AWAY FROM THE HOLES IN BOTH DIRECTIONS CULMINATING IN A SMALL OVERLOAD AREA WHERE THE FACE OF THE "L" SHAPE ENDED AND WHERE THE 2 FACES JOINED.
